Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Injecting subutex.

My roommate injects subutex and I thought it was part of subutex but I read up on it when he started complaining about numbness and discoloration in his hands and feet. The numbness comes all the time. But his hands just started turning a tint of dark yellow. Im very worried since I started studing this cause what I read is amputation is a likely factor because of this?? If so what step out of how many is he in?
20 Responses
82861 tn?1333457511
There are no doctors on this forum, so nobody can give you solid medical advice.  Your roommate is obviously harming his body by injecting subutex, but there's no way to tell exactly what all has been damaged.  A doctor has to examine him to determine how serious his condition is.  The yellow coloring may be an indication of jaundice.  That means he may have liver damage from either drug and alcohol abuse or something worse like hepatitis C.  Has your roommate ever indicated that he WANTS to stop abusing drugs?
185545 tn?1331078466
As jaybay said, your roommate is obviously harming himself. He either doesnt know how to properly prepare the subutex for (safe?) injecting OR he hasnt yet developed the correct technique OR aquired the knowledge to differentiate beween injecting into a vein or an artery.Either way he is risking his limbs and his life.

Hep C could explain the yellow discolouration. Are the whites of his eyes yellow? Is he extremely lethargic?. The numbness in his hands could be the result of nerve damage from incorrect injecting. I know i would get numb ( dead really) forearms and hands in the mornings after waking up from a drug induced stupor. They would also swell to the point where i couldnt clench a fist for fear of splitting the skin. I think the swelling and numbness in my case was the result of a disruption of the normal blood flow. The blood would make it to my hands no problem but the return journey was somehow restricted.
  
I think your roommate may have a serious,potentially life threatening condition( addiction)  This really needs to be addressed ASAP otherwise he may find that he has caused permanent damage to his body and risks lifelong medical complications.
If you are able, please try and convince your roommate to see a doctor and have this looked at.

All the best. Kind regards Jeremy.
Avatar universal
If he is injecting it in his hands it is common for the whole injection site to turn yellowish. If he is yellowish all over and not just in these spots it could be a more serious problem. I would talk to him about this and explain how risky injected that type of drug is. I have never known anyone to inject subutex so I am not sure I can help with that. But I do know that my hands and arms would turn yellow from injecting. Goodluck
Avatar universal
Sounds like he needs to get some blood tests done, if there is anything serious best to catch it early.

I thought and have read its not possible to get high from injecting suboxone due to the blocker in it (naloxone), this is because through injection your body absorbs all the blocker and through proper use under the tongue it only partly absorbs, leaving the opiate (buprenorphine) to fully absorb and stop withdrawals from other opiates.

Seems strange to me to even try, sounds like he really doesn't now what he is doing, In no way at all am I trying to suggest or promote any drug but there are far easier and less harmful ways of getting high, really best not to at all!!!

There's plenty of proper medical advise available on the net.
Avatar universal
Atlastfree~~   FYI :     Subutex and Suboxone are two separate drugs.  
Avatar universal
Yes there is no naloxone in subutex so there is no blocker unlike suboxone. I do not however understand why anyone would want to inject this drug? There is really no high with it and I would think it would make you really sick. It certainly sounds like he needs to get some help. This is a very strange addiction and I have never heard of anyone injecting this drug. And I've seen just about everything.. I will prayer for him that he can overcome this and get the help he needs before he gets a nasty infection or worse, a clot.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.